MAUDE Adverse Event Report: BECTON DICKINSON BD INSYTE PNK 20GA X 1.88IN; INTRAVASCULAR CATHETER

BECTON DICKINSON BD INSYTE PNK 20GA X 1.88IN; INTRAVASCULAR CATHETER
Catalog Number 381237
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/19/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
G.1.Franklin lakes has been listed as the manufacturer.H.3.If a device evaluation and/or device history review is completed, a supplemental report will be filed.
 
Event or Problem Description
It was reported that the bd insyte pnk 20ga x 1.88in had foreign matter.The following information was provided by the initial reporter translated from chinese to english: the customer of the hospital operating theatre opened the outer packaging of the product in the morning of 8.19, and after removing the protective cap, he found that there was dense black dirt on the needle tip hose (the actual recovered sample had already been partially wiped off by the customer's test), and on 8.21, the remaining 600 pcs.Of the batch of the product in the hospital were replaced according to the request of the equipment section.The head nurse was out for a meeting on the same day and agreed to retrieve the sample on 8.27.The hospital requested a note and stamp from the product.
 
Additional Manufacturer Narrative
2 photos were received for investigation (refer to attachment a).From the 2 photos, observed black foreign matter on the catheter tubing surface (refer to attachment a).Based on device history record review, no abnormality was observed during the production of the affected batch.As current control, there is an outgoing inspection and in-process inspection in place to check for foreign matter.There is also a 4-hourly housekeeping in place to clean all the machine mechanisms in direct contact with products with alcohol (70% ipa).As no sample was received for further investigation, root cause could not be determined.The complaint will be re-opened and re-investigated when sample is received.
 
Event or Problem Description
The customer of the hospital operating theatre opened the outer packaging of the product in the morning of 8.19, and after removing the protective cap, he found that there was dense black dirt on the needle tip hose (the actual recovered sample had already been partially wiped off by the customer's test), and on 8.21, the remaining 600 pcs.Of the batch of the product in the hospital were replaced according to the request of the equipment section.The head nurse was out for a meeting on the same day and agreed to retrieve the sample on 8.27.The hospital requested a note and stamp from the product.
 
Additional Manufacturer Narrative
Based on device history record review, no abnormality was observed during the production run.Based on the evaluation on the returned sample, multiple spots of black, greasy fm were observed on the catheter tubing surface.The ftir results identified that the fm spectrum matches well with silicone.Based on the fm type, investigation was conducted on the potential fm sources.At the icam assembly machine, catheter lubricant, which is made of silicone, is applied via spraying onto the catheter.The lubrication will be homogeneously distributed on the catheter surface.However, the lubricant used is transparent in color, instead of black colour as observed on the returned sample.Hence, the silicone catheter lubricant from the icam assembly machine was unlikely the fm source.With no black silicone found in the components, or used in the machines, the actual fm source could not be identified.Actual root cause could not be established.Current control, there is an outgoing inspection and in-process inspection in place to check for foreign matter.There is also a 4-hourly housekeeping in place to clean all the machine mechanisms in direct contact with products with alcohol (70% ipa).
 
Event or Problem Description

Brand Name
BD INSYTE PNK 20GA X 1.88IN
Common Device Name
INTRAVASCULAR CATHETER
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer (Section G)
BECTON DICKINSON MEDICAL (SINGAPORE)
30 tuas avenue 2
singapore NJ 07417
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key20212451
Report Number2243072-2024-00966
Device Sequence Number18093137
Product Code FOZ
UDI-Device Identifier00382903812370
UDI-Public(01)00382903812370(10)4025728
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K151698
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/23/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number381237
Device Lot Number4025728
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/19/2024
Supplement Date Received by Manufacturer10/01/2024
10/23/2024
Initial Report FDA Received Date09/13/2024
Supplement Report FDA Received Date10/01/2024
10/23/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown